Alert archive / Alabama / Wind Advisories in 2019
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 22, 2019, 9:45 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 23, 2019, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 9:45 PM CST (03:45 UTC)
- In effect from
- Jan 23, 2019, 12:00 AM CST
- Expired
- Jan 23, 2019, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WWUS74 KHUN 230345 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 945 PM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... ALZ005>010-016-TNZ076-096-097-231300- /O.NEW.KHUN.WI.Y.0002.190123T0600Z-190123T1800Z/ Limestone-Madison-Morgan-Marshall-Jackson-DeKalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 945 PM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... The National Weather Service in Huntsville has issued a Wind Advisory, which is in effect until noon CST Wednesday. * WINDS...Expect sustained south to southeast winds in the 20 to 25 MPH range, along with frequent gusts of 35 MPH. This will be especially true for locations in elevated terrain above 1500 feet. * TIMING...Midnight tonight until Noon CST on Wednesday. * IMPACTS...The strong winds will be capable of blowing down small tree limbs and displacing unsecured outdoor objects. Crosswinds may also make driving difficult for high profile vehicles traveling eastward or westward. * LOCATIONS...All counties in north central and northeast Alabama and southern middle Tennessee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ 70/DD
3 follow-up statements
966 WWUS74 KHUN 230857 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 257 AM CST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... ALZ001>004-231800- /O.EXA.KHUN.WI.Y.0002.000000T0000Z-190123T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek 257 AM CST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Huntsville has issued a Wind Advisory, which is in effect until noon CST today. * WINDS...South 20 to 25 mph with gusts up to 35 mph. * TIMING...Until noon CST today. * IMPACTS...The strong winds will be capable of blowing down small tree limbs and displacing unsecured outdoor objects. Crosswinds may also make driving difficult for high profile vehicles traveling eastward or westward. * LOCATIONS...Lauderdale, Colbert, Franklin AL and Lawrence Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ ALZ005>010-016-TNZ076-096-097-231800- /O.EXT.KHUN.WI.Y.0002.000000T0000Z-190123T2100Z/ Limestone-Madison-Morgan-Marshall-Jackson-DeKalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 257 AM CST Wed Jan 23 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...South 20 to 25 mph with gusts up to 35 mph. * TIMING...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds may also make driving difficult for high profile vehicles traveling eastward or westward. * LOCATIONS...Portions of north central and northeast Alabama and southern middle Tennessee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ RSB
537 WWUS74 KHUN 231750 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 1150 AM CST Wed Jan 23 2019 ALZ001>004-231900- /O.EXP.KHUN.WI.Y.0002.000000T0000Z-190123T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek 1150 AM CST Wed Jan 23 2019 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... While winds remain gusty behind the cold front, speeds will remain below advisory criteria. $$ ALZ005>010-016-TNZ076-096-097-232100- /O.CON.KHUN.WI.Y.0002.000000T0000Z-190123T2100Z/ Limestone-Madison-Morgan-Marshall-Jackson-DeKalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 1150 AM CST Wed Jan 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...South 15 to 25 mph with gusts up to 35 mph. * TIMING...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds may also make driving difficult for high profile vehicles traveling eastward or westward. * LOCATIONS...Portions of north central and northeast Alabama and southern middle Tennessee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$
955 WWUS74 KHUN 232047 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 247 PM CST Wed Jan 23 2019 ALZ005>010-016-TNZ076-096-097-232200- /O.EXP.KHUN.WI.Y.0002.000000T0000Z-190123T2100Z/ Limestone-Madison-Morgan-Marshall-Jackson-DeKalb-Cullman-Moore- Lincoln-Franklin TN- Including the cities of Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 247 PM CST Wed Jan 23 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds have fallen below advisory criteria and the Wind Advisory will be allowed to expire at 3 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 22, 6:38 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 22, 6:38 PM CST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 638 PM CST Tue Jan 22 2019 .UPDATE... For 00Z TAFS. && .NEAR TERM...(Tonight) Issued at 157 PM CST Tue Jan 22 2019 Visible imagery shows clouds encroaching the area from west and south. Ceilings have already surpassed the Shoals area and will gradually spread east this evening. The clouds to the south were less solid, with intricate wave features allowing for sunshine. By this evening, most of the area should be enveloped in broken to overcast. Regional radar has not shown any precipitation as of yet upstream over eastern MS or western AL. This should change this evening as hi-res data suggests within one of multiple warm conveyor belts that develop ahead of the approaching trof/cold front now entering the southern Plains. Light showers should increase overnight, especially over western sections of the forecast area. .SHORT TERM...(Wednesday through Thursday night) Issued at 157 PM CST Tue Jan 22 2019 On Wednesday, a windy day is expected, with 15-20kt sustained flow and gusts of 25-30kt. Will hold off on a Wind Advisory as we stay just below criteria, but will watch these trends closely. Pre-frontal warm sector showers will persist through the morning hours as SSWly 850 mb winds increase to 55-65kt. An MCS should evolve out of southern and central MS which could intercept some of the better inflow, but a solid rain band should track east with the 8h cold front which will have substantial convergence along it. Fortunately, convective instability will be lacking (both surface and elevated), so will leave thunderstorms out. Low level shear will be quite significant, so will have to watch the I-59 somewhat closely Wed afternoon as the MCS line (stronger showers) evolve. As noted in the previous midnight shift discussion, anafrontal precipitation will persist into the evening hours as the upper trough/jet approach. At this point, still looking at 1-1.5 inches, although higher amounts are certainly possible. Will hold off on a Flood Watch at this point, but brief minor ponding will be possible, and additional rises in area streams are expected. There is a narrow window that the higher Cumberland Plateau could see brief freezing rain or sleet from 06-09Z, but at that point, the models suggest precipitation will be east of the area. So not forecasting any impacts or ice accum at this time. On Thursday, expect a cold but sunny day. The pressure gradient should relax considerably, with northwest winds of 5-10 kt. The clearing will be short-lived as a reinforcing cold front arrive Thursday night. Will monitor a sheared wave and jet streak moving quickly through Thursday night with the front, but at this point, model soundings indicate that column will be too dry to support precipitation. .LONG TERM...(Friday through Monday) Issued at 157 PM CST Tue Jan 22 2019 Modified polar air will be in place across the cntrl TN Valley going into the end of the work week, as high pressure out of the Plains states builds into much of the region. After a very chilly start to the morning, temps later in the day Fri may struggle to climb any higher than predom the upper 30s/near 40F. Longwave upper trough pattern will also be in place over much of the ern CONUS, thereby helping to provide a persistent conveyer belt of polar air into much of the Midwest and Southeast states. The nrn branch/stream of the upper trough axis by far looks to be the more active pattern from the Great Lakes into the OH Valley areas thru the upcoming weekend period. Closer to home, the latest global model runs have come in a bit more dry for the cntrl TN Valley as the weekend period begins. The sfc high over the region looks to translate east Sat/Sun, as a sfc wave traverses ewd across the Midwest/OH Valley states. This energy though looks to remain north of the local area, as slightly warmer air spreads back into the region from the west. Afternoon temps in fact thru the weekend may be able to rebound back into the mid/upper 40s. Temps may in fact climb a bit further starting the new work week, as another amplifying system takes shape over the mid Plains/Midwest regions. The attendant sfc low looks to move into the OH Valley late Mon, with the trailing cold front located southwest into the west Gulf region. However, this system and associated cold front looks to stay just west of the region thru the end of this forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 638 PM CST Tue Jan 22 2019 OVC stratus cigs arnd 6 kft will begin to descend more rapidly early this evening, as atmospheric ascent and moisture advection continue to strengthen ahead of an approaching trough. Attm, we will indicate the base of the stratus layer falling to arnd 1500 ft by 02Z, concurrent with an increase in lgt SHRA activity. With the SSEly low- level jet predicted to increase to arnd 50 kts, we will also introduce LLWS beginning at 02Z, with all forecast sounding data suggesting that the shear will remain quite strong through the time of a cold frontal passage later in the TAF period. Lgt-mod SHRA will become a bit more widespread by 08Z, and with a similar coverage and intensity expected to persist through time of fropa, we have indicated this as the prevailing wx condition. Although cigs may occasionally fall into the IFR category, we feel the prevailing category will be MVFR and have indicated this in the TAFs with SCT008/OVC015. That said, we do anticipate a gradual lowering of VSBY to arnd 5SM, especially as SHRA coverage/intensity increases further after 12Z. SSE flow will remain in the 12G20 knot range overnight, and increase to 15G25 knots by 12Z. Frontal wind shift to NW should occur at MSL/18Z and HSV/21Z, with a broad region of postfrontal RA providing IFR cigs and lower MVFR vsby in the wake of the wind shift. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...17 LONG TERM...09 AVIATION...70/DD For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jan 22, 1:32 PM CST, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 132 PM CST Tue Jan 22 2019 ALZ001>010-016-TNZ076-096-097-231200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 132 PM CST Tue Jan 22 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Brief periods of heavy showers are possible Wednesday and Wednesday evening, as another cold front passes through the region. This may result in minor flooding of roads and low lying areas. This may also cause some rises in area rivers and streams. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 5:27 PM CST | Areal Flood Warning | HUN | Cullman, DeKalb, Jackson, Limestone, Madison, Marshall and 1 more | 6 hr |
Nearby
Wind Advisories in Alabama, 2019Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.